Print Page | Close Window

Texol side effects

Printed From: TNBC Foundation
Category: TNBC Forums
Forum Name: Welcome New Members
Forum Description: A place to introduce yourself to our community
URL: http://forum.tnbcfoundation.org/forum_posts.asp?TID=13633
Printed Date: Jul 14 2020 at 11:22pm
Software Version: Web Wiz Forums 12.01 - http://www.webwizforums.com


Topic: Texol side effects
Posted By: VBC
Subject: Texol side effects
Date Posted: Nov 25 2019 at 5:13am
Hi,

I would like to know how would you prevent and coupe with the numbess and pain in the hand from the side effect of Texol?

Is there any alternative medicine?

Thank you.

Best regards,
VBC



Replies:
Posted By: 123Donna
Date Posted: Nov 25 2019 at 7:43am
From Cure Today:

Neuropathy — tingling or numbness in the fingers and toes — is a distinct side effect of taxanes. According to Bhat, it is seen most often in patients who receive this type of chemotherapy for longer than 12 weeks. Patients are asked to keep watch for this and report it to their oncology teams if they begin to experience it, as the dose may be reduced, or treatment may be stopped earlier to minimize the risk of long-term neuropathy.

“I would really watch for neuropathy in these people, because, if it goes beyond a certain grade, then it usually becomes permanent,” Bhat says. “Once we know a patient is developing it, we dose adjust and cut back.”

She also recommends managing neuropathy with anti-seizure medications such as Neurontin (gabapentin) and Lyrica (pregabalin), which can help with nerve pain. Patients can take B complex vitamins, too, although this needs more study.

Short-term side effects of taxane chemotherapy use include rash and hair loss, but neither is usually permanent. “For most of these short-term side effects, we have more supportive care that we didn’t have 10 years ago,” Bhat says
https://www.curetoday.com/publications/cure/2017/breast-2017/dont-get-sidelined-by-chemotherapys-side-effects" rel="nofollow - https://www.curetoday.com/publications/cure/2017/breast-2017/dont-get-sidelined-by-chemotherapys-side-effects

From MD Anderson:
Neuropathy. One of the agents used in my chemotherapy, Taxol, is known to cause neuropathy in the hands and feet, as well as nail discoloration and loss. Dr. Litton suggested holding ice in my hands during chemotherapy because it constricts the blood vessels, reducing the amount of chemo drugs flowing into that area. And it helped. When I arrived for treatment, I would ask my nurses to put ice in the rubber examination gloves before giving me the Taxol. I would cup the gloves in my hands while the drug was flowing until it became too cold and put them down, then repeat the process until the infusion was completed. As a result, I have only mild residual nerve pain in my hands. I also had nail discoloration, which resolved over time, but no nail loss.
https://www.mdanderson.org/publications/cancerwise/5-tips-for-dealing-with-cancer-treatment-side-effects.h00-159145245.html" rel="nofollow - https://www.mdanderson.org/publications/cancerwise/5-tips-for-dealing-with-cancer-treatment-side-effects.h00-159145245.html

From Chemocare:
http://chemocare.com/chemotherapy/drug-info/Taxol.aspx" rel="nofollow - http://chemocare.com/chemotherapy/drug-info/Taxol.aspx



-------------
DX IDC TNBC 6/09 age 49, Stage 1,Grade 3, 1.5cm,0/5Nodes,KI-67 48%,BRCA-,6/09bi-mx, recon, T/C X4(9/09)
11/10 Recur IM node, Gem,Carb,Iniparib 12/10,MRI NED 2/11,IMRT Radsx40,CT NED11/13,MRI NED3/15



Posted By: Kellyless
Date Posted: Nov 25 2019 at 9:43am
I've been preaching about icing your hands and feet during Taxol to avoid neuropathy for almost 11 years. In 2009 I did dose sense Taxol - high dose x4 every two weeks. #1 tip - don't do that, do lower dose x12 weekly - which I did in 2016, less chance of neuropathy. My first dose dense Taxol in 2009 my fingers went so numb I couldn't open a sliding door with them. My Dr had me do ice baths on my hands and feet for the rest of my treatments and I had no more neuropathy. What I got from the first dose faded over time. My second go round, the 12 weekly, I did the ice baths from first dose. I was doing fine. Neuropathy wise anyway, but I got quite chemo sick. Around dose 5 or 6 I got a nurse that said she didn't like messing with the ice baths, she did ice packs and it worked just as well. I was too sick to argue.... The bottoms of my feet went numb. Switched back to ice baths and no more neuropathy. I know it doesn't work for everyone, but it does work for some so worth trying, since neuropathy can be permanent. MD Anderson does it, as does my local outstanding facility UT Southwestern. 
It is truly simple - no hassle for anyone especially the nurses. Fill a bedpan for your feet, and an emesis basin for your hands with crushed or regular ice and water. Put on 2 pair of Surgical gloves on your hands, two baggies over your feet.  Don't start until they start the Taxol infusion (after the pre-meds, steroids, anti-nausea, benadryl) Plunge your hands and feet in the ice water until it starts to hurt, pull out for a couple minutes then back in. The infusion is less than 2 hours. It can really work!! Simple, if your nurse gives you push back demand another nurse - seriously. Good luck! 


-------------
IDC, 2.2 cm, Stage IIb,lumpectomy 1/30/09 ACx4,Tx4 36 rads
6/1/16 Local recurrence same breast, same spot 1.8cm Carb.4x every 3 wks, Taxol 12x once wk. Dbl Mast. PCR!! Reconstruction fail, NED!


Posted By: VBC
Date Posted: Nov 25 2019 at 10:24am
Thank you very much. Did your doctor recommend to stop chemo?


Posted By: VBC
Date Posted: Nov 25 2019 at 10:24am
Thank you for the information.


Posted By: dono7392
Date Posted: Nov 26 2019 at 11:10am
My oncologist told me that he had a patient who did acupuncture during treatment and did not develop any neuropathy. I plan to try it.


Posted By: Alaisha
Date Posted: Jan 07 2020 at 1:50pm
What helps me is wearing comfortable sneakers and keeping my hands and feet lotion. My doctor just stopped my treatment because of the tingling. I had 5 treatments, the lump is gone so the 12 treatments were not needed. I go for MRI next week, I meet with the surgeon afterwards. 



Print Page | Close Window

Forum Software by Web Wiz Forums® version 12.01 - http://www.webwizforums.com
Copyright ©2001-2018 Web Wiz Ltd. - https://www.webwiz.net